Alert archive / Maryland / Flash Flood Warnings in 2012
Flash Flood Warning 77, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Sep 18, 2012, 3:28 PM EDT for Baltimore County, City of Baltimore, Maryland. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2012, 3:28 PM EDT (19:28 UTC)
- Expired
- Sep 18, 2012, 5:36 PM EDT
- In force
- 2 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Baltimore County, MD, City of Baltimore, MD
The radar
The Sterling radar (KLWX), 84 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 4:00 PM EDT | FLASH FLOOD | 2 Sse Woodlawn, MD | APPROXIMATELY ONE FOOT OF WATER OVER NATIONAL PIKE NEAR INGLESIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 330 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
013
WGUS51 KLWX 181928
FFWLWX
MDC005-510-182230-
/O.NEW.KLWX.FF.W.0077.120918T1928Z-120918T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
328 PM EDT TUE SEP 18 2012
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN BALTIMORE COUNTY IN NORTHERN MARYLAND...
BALTIMORE CITY IN NORTHERN MARYLAND...
* UNTIL 630 PM EDT
* AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING MOVING INTO
THE IMMEDIATE BALTIMORE AREA. HEAVY RAINFALL OF 2 INCHES OR MORE
CAN BE EXPECTED IN LESS THAN AN HOUR. THESE EXTREME RAINFALL RATES
ARE LIKELY TO CAUSE URBAN FLASH FLOODING.
* SOME LOCATIONS THAT ARE AFFECTED BY THE HEAVY RAIN INCLUDE
ARBUTUS...CATONSVILLE...DUNDALK...ESSEX...LOCHEARN...OWINGS
MILLS...PARKVILLE...PIKESVILLE...REISTERSTOWN...TOWSON...WHITE
MARSH...WOODLAWN...GWYNNS FALLS...GUILFORD...AND BALTIMORE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS...
UNDERPASSES AND OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
LAT...LON 3927 7639 3923 7638 3919 7644 3920 7650
3922 7652 3920 7655 3920 7657 3924 7662
3921 7670 3923 7673 3927 7680 3929 7678
3932 7680 3933 7686 3948 7682 3947 7640
3930 7636
$$
JE2 follow-up statements
640
WGUS71 KLWX 182045
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
445 PM EDT TUE SEP 18 2012
MDC005-510-182230-
/O.CON.KLWX.FF.W.0077.000000T0000Z-120918T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BALTIMORE MD-BALTIMORE CITY MD-
445 PM EDT TUE SEP 18 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
BALTIMORE CITY AND SOUTHERN BALTIMORE COUNTIES...
AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN HAD MOVED OUT OF THE BALTIMORE METRO AREA. RADAR
ESTIMATES THAT UP TO 2 INCHES OF RAIN HAVE ALREADY FALLEN ACROSS
AREAS JUST NORTH AND WEST OF BALTIMORE CITY. ADDITIONAL RAINFALL
AMOUNTS SHOULD BE LIGHT...BUT URBAN FLASH FLOODING REMAINS POSSIBLE
FROM THE EARLIER HEAVY RAINS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BALTIMORE
CITY AND IMMEDIATELY SURROUNDING AREAS.
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR
VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. FLOODWATER USUALLY IS
DEEPER THAN IT APPEARS. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. MAKE THE SMART CHOICE WHEN
FLOODED ROADS ARE ENCOUNTERED...TURN AROUND...DONT DROWN.
LAT...LON 3927 7639 3923 7638 3919 7644 3920 7650
3922 7652 3920 7655 3920 7657 3924 7662
3921 7670 3923 7673 3927 7680 3929 7678
3932 7680 3933 7686 3948 7682 3947 7640
3930 7636
$$
JE475
WGUS71 KLWX 182136
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
536 PM EDT TUE SEP 18 2012
MDC005-510-182146-
/O.CAN.KLWX.FF.W.0077.000000T0000Z-120918T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BALTIMORE MD-BALTIMORE CITY MD-
536 PM EDT TUE SEP 18 2012
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BALTIMORE CITY AND
SOUTHERN BALTIMORE COUNTIES...
RAIN HAS DIMINISHED...AND THE THREAT OF FLASH FLOODING HAS ENDED.
THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 3927 7639 3923 7638 3919 7644 3920 7650
3922 7652 3920 7655 3920 7657 3924 7662
3921 7670 3923 7673 3927 7680 3929 7678
3932 7680 3933 7686 3948 7682 3947 7640
3930 7636
$$
JEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 3:27 PM EDT, 1 minute earlier.
Area forecast discussion, Sep 18, 3:27 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
327 PM EDT TUE SEP 18 2012
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE EAST OF THE AREA TONIGHT.
HIGH PRESSURE WILL BUILD IN DURING THE MID TO LATE PORTION OF THE
WEEK. ANOTHER SYSTEM COULD BRING INCLEMENT WEATHER OVER THE
WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 3PM THIS AFTN...A LINE OF SEVERAL SVR BOWING SEGMENTS HAS
BISECTED THE CWA AND IS MOVING TOWARD THE I-95 CORRIDOR. ISOLATED
STRONG/SVR GUSTS ASSOCIATED W/ THIS ACTIVITY AS THE WHOLE LINE GETS
PUSHED EWD AHEAD OF A STRONG COLD FRONT. THE FRONT IS PUSHING ACROSS
THE NRN SHENANDOAH VLY...MAKING A PUSH TOWARD THE BLUE RIDGE. BEHIND
THE FRONT CONDITIONS ARE STILL WET BUT THE BIGGEST HAZARDS REMAIN
ASSOCIATED W/ THE LINE OF CONVECTION. THE LINE WILL AFFECT ANY ONE
LOCATION FOR 10-20 W/ NEAR ZERO VISIBILITIES AND WIND GUSTS 40-50MPH
OR HIGHER.
A STRONG LOW LEVEL JET IS THE DRIVING FORCE FOR THIS ACTIVITY MOVING
UP THE I-95 CORRIDOR OF THE ERN SEABOARD. THIS FEATURE WILL PUSH OFF
THE COAST OF THE MID-ATLC WITHIN THE NEXT FEW HRS. A GENERAL 2-3
INCHES OF RAIN HAVE FALLEN OVER MUCH OF THE SHENANDOAH VLY AND INTO
N CNTRL MD SINCE EARLY THIS MRNG...W/ LOCALLY HIGHER AMOUNTS. A
FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF THE REGION BECAUSE OF
THIS...AND FOR THE POTENTIAL FOR URBAN FLOODING AS THE STORMS MOVE
ACROSS THE POPULATED AREAS.
TRAILING STRATIFORM - LIGHTER - PRECIP WILL CONTINUE FOR MUCH OF THE
EVE HRS...W/ A GRADUAL END TOWARD LATE TONIGHT. THE TORNADO WATCH
REMAINS IN EFFECT THRU 7PM...THE FLASH FLOOD WATCH THRU 8 PM.
SKIES WILL BEGIN TO CLEAR OVERNIGHT BEHIND THE COLD FRONT AND WINDS
WILL SHIFT TOWARD NWLY. DEWPOINTS WILL DROP AND SO WILL TEMPS...W/ A
COOL NIGHT AND BREEZY NIGHT IN STORE FOR THE REGION.
&&
.SHORT TERM /WEDNESDAY AND THURSDAY/...
UPPER LEVEL LOW PRESSURE REMAINS ANCHORED OVER SOUTHERN CANADA AND
THE OHIO VALLEY BUT SURFACE HIGH PRESSURE BUILDS OVER THE MID
ATLANTIC IN THE WAKE OF THE COLD FRONT. A NORTHERLY SURFACE FLOW
WEDNESDAY WILL KEEP TEMPERATURES IN THE LOWER 70S IN THE METRO
AREAS...TO THE 60S IN THE WESTERN MOUNTAINS.
DRY AND CHILLY CONDITIONS ARE EXPECTED WEDNESDAY NIGHT AS HIGH
PRESSURE BUILDS IN STRONGER. CLEAR SKIES AND LIGHT WINDS WILL
CONTRIBUTE TO EXCELLENT RADIATIONAL COOLING. OVERNIGHT LOWS WILL DROP
INTO THE LOWER 50S IN THE METRO AREAS...AND EVEN INTO THE UPPER
40S IN SOME AREAS. THE WESTERN MOUNTAINS WILL LIKELY DROP INTO THE
UPPER 30S...A TRUE TASTE OF FALL.
HIGH PRESSURE WILL WEAKEN OVER THE AREA THURSDAY AND A RETURN
FLOW OFF THE OCEAN WILL DEVELOP...ALLOWING FOR MILDER
TEMPERATURES. DRY WEATHER WILL CONTINUE.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THE UPPER LOW OVER SOUTHERN CANADA RELOADS AND LIFTS SLOWLY TOWARD
THE HUDSON BAY DURING THE PERIOD. THE GFS IS SLOWER NOW WITH
ANOTHER...BUT WEAKER COLD FRONT SATURDAY NIGHT AND SUNDAY. IT IS
ALSO WEAKER THAN THE ECMWF WITH THE FRONT. IN EITHER EVENT WE WOULD
EXPECT NEAR NORMAL TEMPERATURES AND HIGHER HUMIDITY FRIDAY AND
SATURDAY...WITH INCREASING CHANCES OF RAIN LATE SATURDAY INTO
SUNDAY. SOME TIMING UNCERTAINTIES CONTINUE TO EXIST IN THE
MODELS. IT APPEARS HIGH PRESSURE WILL REDEVELOP EARLY NEXT WEEK.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
THE DC/BALT AND OTHER I-95 AIRPORTS ON ALERT THRU 5-6PM AS A LINE OF
TSTMS MOVES OVER THE AREA...AS WELL AS A STRONG LOW LEVEL JET. SFC
WINDS OF 40-50KT POSSIBLE W/ THE LINE OF TSTMS AND THE JET REGION
WILL HAVE EMBEDDED WINDS OF 60-70KT IN THE 2-5KFT LAYER. A STRONG
COLD FRONT WILL SWEEP MUCH OF THIS ACTIVITY OFF THE COAST TOWARD
LATE THIS EVE. BEHIND THE FRONT WILL BE CLEARING SKIES...THOUGH
WINDS WILL SHIFT TO NWLY...STEADY IN THE 10-15KT RANGE FOR THE NEXT
DAY OR SO.
HIGH PRESSURE WILL BRING VFR CONDITIONS MOST OF THE TIME
WEDNESDAY THROUGH FRIDAY. PATCHY BR/FOG MAY REDUCE VSBYS DURING
THE EARLY MORNING HOURS EACH DAY. A COLD FRONT WILL PASS THROUGH
THE TERMINALS LATE SATURDAY AND SUNDAY...BRINGING THE CHANCE FOR
SHOWERS.
&&
.MARINE...
GALE WINDS CONTINUE TO PUSH ACROSS THE BAY/TP AHEAD OF A LINE OF
STRONG/SVR TSTMS. THE LINE WILL MOVE OVER THE WATERS FROM 4-7PM AND
WINDS WILL DISSIPATE ONCE THE COLD FRONT MOVES OVER THE AREA SHORTLY
AFTERWARD. WINDS WILL STAY IN SCA RANGE OVERNIGHT AND INTO WED...OUT
OF THE NW.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS WEDNESDAY
BEHIND THE COLD FRONT. HIGH PRESSURE WILL BUILD OVER THE WATERS
WEDNESDAY NIGHT INTO THURSDAY ALLOWING FOR WINDS TO DIMINISH. HIGH
PRESSURE WILL MOVE OFF THE COAST FRIDAY AND A COLD FRONT WILL
IMPACT THE WATERS DURING THE WEEKEND.
&&
.TIDES/COASTAL FLOODING...
STRONG SLY WINDS GUSTING WELL INTO THE GALE RANGES FOR THE LAST
SEVERAL HRS HAVE DRAMATICALLY BROUGHT UP POSITIVE TIDAL ANOMALIES TO
AROUND THE 2-2.5FT RANGE FOR THE NRN-MIDDLE MD BAY. FURTHER SOUTH
ALONG THE BAY AND TP RVR INLET...LESSER ANOMALIES BUT STILL THE
POTENTIAL FOR BRIEF MINOR FLOODING AT HIGH TIDE TONIGHT. THE DC/ALEX
PORTION OF THE POTOMAC RVR HAS ABOUT THE SAME EFFECTS AS THE
NRN/MIDDLE BAY....W/ NEAR 2FT ANOMALIES. CONDITIONS ARE EXPECTED TO
SLIDE BACK TOWARD NORMAL INTO WED MRNG...BEHIND A COLD FRONT THAT
WILL TURN WINDS BACK TO NW AND PUSH THE EXCESS WATER BACK DOWN THE
BAY/RVR.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR DCZ001.
COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MDZ003>007-
009>011-013-014-016>018.
COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR MDZ013.
COASTAL FLOOD WARNING FROM 6 PM THIS EVENING TO 2 AM EDT
WEDNESDAY FOR MDZ007-011-014.
COASTAL FLOOD ADVISORY UNTIL 6 PM EDT THIS EVENING FOR MDZ007-
011-014.
COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR MDZ017-
018.
VA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR VAZ025>031-
036>040-042-050>057-501-502.
COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR VAZ053-
054.
WV...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR WVZ051>053.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 5 PM EDT
WEDNESDAY FOR ANZ530>532-535-536-538>540.
GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR ANZ530>532-535-
536-538>540.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 5 PM EDT
WEDNESDAY FOR ANZ533-534-537-541>543.
GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR ANZ533-534-537-
541>543.
&&
SYNOPSIS...SDG
NEAR TERM...GMS
SHORT TERM...SDG
LONG TERM...SDG
AVIATION...GMS/SDG
MARINE...GMS/SDG
TIDES/COASTAL FLOODING...GMSHazardous weather outlook, Sep 18, 2:03 PM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 203 PM EDT TUE SEP 18 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 191615- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 203 PM EDT TUE SEP 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF EASTERN MARYLAND AND NORTHERN VIRGINIA...INCLUDING THE WASHINGTON AND BALTIMORE METROPOLITAN AREAS...THROUGH 8 PM. SEE WBCFFALWX FOR FURTHER DETAILS. TORNADO WATCH...NUMBER 642...IS IN EFFECT FOR MUCH OF EASTERN MARYLAND AND NORTHERN VIRGINIA...INCLUDING THE WASHINGTON AND BALTIMORE METROPOLITAN AREAS...THROUGH 7 PM. SEE WBCWCNLWX FOR FURTHER DETAILS. A GALE WARNING IS NOW IN EFFECT FOR THE WATERS THROUGH EARLY EVENING. GALE CONDITIONS WILL CONTINUE FOR PORTIONS OF THE WATERS THIS EVENING...WITH SMALL CRAFT CONDITIONS EXPECTED FOR ALL WATERS OVERNIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF A COLD FRONT THROUGH THIS EVENING. HEAVY DOWNPOURS COULD LEAD TO LOCALIZED FLASH FLOODING. IN ADDITION...SOME THUNDERSTORMS MAY BE SEVERE AND PRODUCE DAMAGING WIND GUSTS AND ISOLATED TORNADOES. THE MOST LIKELY TIME FOR SEVERE WEATHER LOOKS TO BE FROM 1 PM TO 7 PM. A COASTAL FLOOD WARNING IS IN EFFECT FOR ANNE ARUNDEL...SOUTHERN BALTIMORE AND HARFORD COUNTIES LATE THIS EVENING INTO THE EARLY MORNING HOURS...FOR THE POTENTIAL OF MODERATE COASTAL FLOODING AT HIGH TIDE. A COASTAL FLOOD ADVISORY REMAINS IN EFFECT FOR THE WESTERN SHORE OF THE CHESAPEAKE BAY AND UPPER TIDAL POTOMAC RIVER THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY IS IN EFFECT WEDNESDAY FOR THE WATERS. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED FOR THIS AFTERNOON AND EVENING. PLEASE RELAY REPORTS OF SEVERE WEATHER AND/OR FLOODING TO YOUR LOCAL LAW ENFORCEMENT AND THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-191615- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 203 PM EDT TUE SEP 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF WESTERN AND NORTHERN MARYLAND...PORTIONS OF THE EASTERN WEST VIRGINIA PANHANDLE...AND NORTHERN VIRGINIA THROUGH 8 PM. SEE WBCFFALWX FOR FURTHER DETAILS. TORNADO WATCH NUMBER 642 IS IN EFFECT FOR MUCH OF WESTERN AND NORTHERN MARYLAND...PORTIONS OF THE EASTERN WEST VIRGINIA PANHANDLE...AND NORTHERN VIRGINIA THROUGH 7 PM. SEE WBCWCNLWX FOR FURTHER DETAILS. SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF A COLD FRONT TODAY. HEAVY DOWNPOURS COULD LEAD TO LOCALIZED FLASH FLOODING. IN ADDITION...SOME THUNDERSTORMS MAY BE SEVERE AND PRODUCE DAMAGING WIND GUSTS AND ISOLATED TORNADOES. THE MOST LIKELY TIME FOR SEVERE WEATHER LOOKS TO BE FROM NOON TO 6 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED FOR THIS AFTERNOON AND EVENING. PLEASE RELAY REPORTS OF SEVERE WEATHER AND/OR FLOODING TO YOUR LOCAL LAW ENFORCEMENT AND THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Sep 18, 3:10 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
310 PM EDT TUE SEP 18 2012
MDZ005>007-009>011-013-014-181945-
MONTGOMERY MD-HARFORD MD-CARROLL MD-SOUTHERN BALTIMORE MD-
NORTHERN BALTIMORE MD-PRINCE GEORGES MD-ANNE ARUNDEL MD-HOWARD MD-
310 PM EDT TUE SEP 18 2012
...SHOWERS WITH HEAVY RAIN TO AFFECT MONTGOMERY...HARFORD...
CARROLL...SOUTHERN BALTIMORE...NORTHERN BALTIMORE...PRINCE GEORGES...
ANNE ARUNDEL AND HOWARD COUNTIES...
AT 311 PM EDT...SHOWERS PRODUCING HEAVY RAIN WERE LOCATED ALONG A
LINE EXTENDING FROM 2 MILES WEST OF WEST FRIENDSHIP TO SILVER
SPRING...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE GRANITE...WOODSTOCK...SIMPSONVILLE...
SCAGGSVILLE...OWINGS MILLS...SAVAGE...OELLA...GARRISON...STEVENSON
AND ILCHESTER.
HEAVY RAIN WITH THESE SHOWERS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND CAUSE SIGNIFICANT PONDING OF WATER ON ROADWAYS.
WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THESE SHOWERS. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE SHOWERS HAVE PASSED.
&&
LAT...LON 3921 7646 3920 7650 3922 7652 3919 7652
3897 7711 3930 7709 3964 7646
TIME...MOT...LOC 1911Z 240DEG 41KT 3932 7697 3902 7701
BAJLocal storm report, Sep 18, 3:14 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
314 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM FLOOD 1 E JEROME 38.86N 78.72W
09/18/2012 SHENANDOAH VA DEPT OF HIGHWAYS
DELLINGER GAP ROAD AND SUPINLICK RIDGE ROAD BOTH
FLOODED BY STONY CREEK.
&&
EVENT NUMBER LWX1201245
JELocal storm report, Sep 18, 3:16 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
316 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM FLOOD 1 NW CLARY 39.04N 78.38W
09/18/2012 SHENANDOAH VA DEPT OF HIGHWAYS
MUMAW LANE AND OLD GRADE ROAD BOTH FLOODED BY MULBERRY
RUN.
&&
EVENT NUMBER LWX1201246
JELocal storm report, Sep 18, 3:18 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
318 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM FLOOD ARMEL 39.07N 78.14W
09/18/2012 FREDERICK VA DEPT OF HIGHWAYS
NATIONS SPRING ROAD FLOODED BY WRIGHTS RUN NEAR ROUTE
522.
&&
EVENT NUMBER LWX1201247
JELocal storm report, Sep 18, 3:19 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
319 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM FLOOD FISHERS HILL 38.99N 78.40W
09/18/2012 SHENANDOAH VA DEPT OF HIGHWAYS
BATTLEFIELD ROAD AT COPP ROAD FLOODED BY TUMBLING RUN.
&&
EVENT NUMBER LWX1201248
JELocal storm report, Sep 18, 3:26 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
326 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND GST 1 S REAGAN NATIONAL AIR 38.85N 77.03W
09/18/2012 M61 MPH ARLINGTON VA ASOS
&&
EVENT NUMBER LWX1201250
GMSThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 1:34 AM EDT | Coastal Flood Advisory | LWX | Anne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's and 1 more | 23 hr |
| Sep 18, 9:20 AM EDT | Coastal Flood Warning | LWX | Anne Arundel, Baltimore, City of Baltimore | 15 hr |
| Sep 18, 10:20 AM EDT | Special Weather Statement | LWX | Washington | 40 min |
| Sep 18, 11:07 AM EDT | Special Weather Statement | LWX | Frederick | 38 min |
| Sep 18, 11:13 AM EDT | Severe Thunderstorm Warning | LWX | Frederick, Washington | 47 min |
| Sep 18, 11:39 AM EDT | Special Weather Statement | LWX | Carroll, Frederick | 66 min |
| Sep 18, 12:19 PM EDT | Severe Thunderstorm Warning | LWX | Carroll, Frederick | 41 min |
| Sep 18, 12:29 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Washington | 61 min |
| Sep 18, 12:39 PM EDT | Flash Flood Warning | LWX | Carroll, Frederick, Washington | 4 hr |
| Sep 18, 12:59 PM EDT | Flash Flood Warning | LWX | Frederick | 3 hr |
| Sep 18, 1:02 PM EDT | Special Weather Statement | LWX | Saint Mary's | 28 min |
| Sep 18, 1:10 PM EDT | Severe Thunderstorm Warning | LWX | Carroll, Frederick | 54 min |
| Sep 18, 1:37 PM EDT | Special Weather Statement | LWX | Frederick | 8 min |
| Sep 18, 1:54 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Montgomery | 66 min |
| Sep 18, 1:56 PM EDT | Flash Flood Watch | LWX | Anne Arundel, Baltimore, Calvert, Carroll, Charles, Frederick and 4 more | 4 hr |
| Sep 18, 2:18 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 57 min |
| Sep 18, 2:38 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Carroll, Frederick, Howard, Montgomery | 52 min |
| Sep 18, 2:50 PM EDT | Flash Flood Warning | LWX | Montgomery, Prince George's | 3 hr |
| Sep 18, 3:09 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Montgomery, Prince George's | 66 min |
| Sep 18, 3:10 PM EDT | Special Weather Statement | LWX | Baltimore, Howard, City of Baltimore | 35 min |
| Sep 18, 3:17 PM EDT | Tornado Warning | LWX | Montgomery, Prince George's | 17 min |
| Sep 18, 3:24 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, Carroll, Harford, Howard, Montgomery and 2 more | 66 min |
| Sep 18, 3:25 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Charles, Prince George's, Saint Mary's | 65 min |
| Sep 18, 3:32 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Harford | 28 min |
| Sep 18, 3:39 PM EDT | Severe Thunderstorm Warning | LWX | Calvert, Charles, Saint Mary's | 47 min |
| Sep 18, 3:53 PM EDT | Areal Flood Warning | LWX | Carroll, Frederick | 20 hr |
| Sep 18, 4:15 PM EDT | Special Weather Statement | LWX | Anne Arundel | 30 min |
| Sep 18, 4:22 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert | 23 min |
| Sep 18, 4:29 PM EDT | Special Weather Statement | LWX | Saint Mary's | 16 min |
| Sep 18, 4:55 PM EDT | Special Weather Statement | LWX | Saint Mary's | 35 min |
| Sep 18, 5:27 PM EDT | Special Weather Statement | LWX | Saint Mary's | 33 min |
Nearby
Flash Flood Warnings in Maryland, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.